MAUDE Adverse Event Report: COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LS-C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Embolism (1829)
Date of Event 11/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a turbohawk device with a spider fx embolic protection device during treatment of a 70mm, 90% stenosed moderately calcified lesion in the patient¿s mid superficial femoral artery (sfa) of diameter 5mm.Vessel described as being non-tortuous.Ifu was followed and the device was prepped without issue.The vessel was pre-dilated.It is reported during withdrawal of the device following second advancement, severe resistance was felt, and the tip separated at the hinge pin.The tip is reported to have embolised at the target lesion.It has been reported the tip was ¿pulled out of the body normally¿.A vessel dissection was also reported.The device was replaced and the procedure was completed.
 
Additional Manufacturer Narrative
Additional information: while the detachment occurred during the procedure, no portion detached in the patients and was observed fol lowing removal of the device from the patient.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: email address product analysis the turbohawk was returned inside a clear bio-hazard bag with a tweezers and a distal flush tool.No ancillary devices were received.During visual inspection it was noted that the cutter blank was visible within the cutter window and that the platinum iridium of the distal rim of the cutter window was bent/curved outwards.The platinum iridium of the housing was bent and was shifted to the side.The housing was not aligned with the proximal area of the cutter window.Functional testing was performed.The thumb switch was retracted and the cutter pulled back to the proximal end of the cutter window as intended.The thumb switch was advanced, however the turbohawk could not complete a packing stroke.The rim of the cutter could not pass through the cutter window as the rim of the cutter was making contact with the bent portion of the platinum iridium.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA
MDR Report Key8099791
Report Number2183870-2018-00527
Device Sequence Number1833809
Product Code MCW
UDI-Device Identifier00821684065785
UDI-Public00821684065785
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2020
Device Catalogue NumberTHS-LS-C
Device Lot NumberA488656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer01/15/2019
02/14/2019
Initial Report FDA Received Date11/23/2018
Supplement Report FDA Received Date02/11/2019
02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR